Indiana, 2015Flooding in Indiana, July 1 to 30, 2015
July 1 to 30, 2015 · NWS PAH · 5 events in 3 counties and zones
Rainfall totals in July reached historic levels again, only this time in central and southern Indiana. For the state, July 2015 was the 7th wettest July of record and the wettest since the record wet July of 1992.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- $1.1 million
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall totals in July reached historic levels again, only this time in central and southern Indiana. For the state, July 2015 was the 7th wettest July of record and the wettest since the record wet July of 1992. July’s rainfall prolonged the widespread river flooding that began in June and caused higher flooding in southern Indiana. Flooding along the Wabash River in western Indiana that began in mid June continued through most of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 7:24 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 7:24 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT TUE JUN 30 2015
.UPDATE...
ISSUED AT 724 PM CDT TUE JUN 30 2015
UPDATED AVIATION DISCUSSION ONLY.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 151 PM CDT TUE JUN 30 2015
LARGE AREA OF SMOKE ESTIMATED TO BE 10-15K/FT THICK ACROSS THE
REGION SLOWING CU DEVELOPMENT. TEMPS STILL CLIMBING SO NOT ENOUGH
TO AFFECT THAT ELEMENT. CU SEEN BECOMING MORE PREVALENT IN WEST
KY. COULD BE CONVECTIVE DEVELOPMENT HERE. MEANWHILE ENERGY MOVING
SE MAY BRING CONVECTION AS WELL TO THE KEVV TRI-STATE REGION LATE
TODAY AND THIS EVENING WITH LOWER POPS WEST. AFTER MIDNIGHT...SLIM
POPS INCREASING TOWARD DAYBREAK FROM SW IL INTO SEMO. STILL HAVE A
SLIGHT RISK AREA FROM SPC FOR OUR NE COUNTIES. MID AND UPPER LEVEL
WIND SPEEDS DECENT FOR LATE JUNE. QUESTION WILL BE INSTABILITY AS
BEST CAPES ARE CURRENTLY ACROSS WEST KY AND TO OUR NORTH.
WEDNESDAY THROUGH WEDNESDAY NIGHT...DECIDED TO HOLD OFF ON A FAA
(FLOOD/FLASH FLOOD WATCH) PRODUCT. MODELS STILL HAVING DIFFICULTY
PIN POINTING MCS DEVELOPMENT/PROPAGATION AND WHERE BEST QPF AXIS
WILL ACTUALLY END UP. SUCH LOW CONFIDENCE PRECLUDES A WATCH AT
THIS TIME. THAT...AND WE THINK PROBLEMS WOULD REALLY NOT DEVELOP
UNTIL WEDNESDAY NIGHT. THEREFORE WE CAN STILL ACHIEVE SOME LEAD
TIME IF WE NEED ONE. NOT TOO CONCERNED ABOUT SEVERE GIVEN
MARGINAL LAPSE RATES...SUPPRESSED CAPE/INSTABILITY GIVEN PERIODIC
CLOUDS AND CONVECTION. CHANCE IS NOT ZERO...BUT NOT TOO HIGH. BEST
POPS WILL TRANSLATE SE THUR/THURSDAY NIGHT.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 246 PM CDT TUE JUN 30 2015
MODEL CONSISTENCY REMAINS VERY GOOD DURING THE LONG TERM. THE 500 MB
LONGWAVE TROUGH WILL VERY SLOWLY WEAKEN AND LIFT NORTHEAST THROUGH
THE PERIOD. THIS WILL RESULT IN A SLOW DOWNWARD TICK IN PRECIP
COVERAGE AND AN UPWARD TICK IN TEMPERATURES. HOWEVER...THE SMALL
CHANGES WILL BE MAINLY AFTER THE IMPORTANT FOURTH OF JULY HOLIDAY.
ON FRIDAY...A WEAK LOW PRESSURE CENTER WILL BE OVER CENTRAL
KENTUCKY. OUR REGION WILL BE UNDER BROAD CYCLONIC FLOW THROUGH A
DEEP LAYER OF THE ATMOSPHERE. THIS WILL YIELD PLENTY OF CLOUD COVER
AND PROBABLY SOME INSTABILITY SHOWERS OR STORMS. IN ADDITION...THE
NEXT 500 MB SHORTWAVE WILL BE MOVING SOUTHEAST ACROSS THE MISSOURI
VALLEY. THIS SYSTEM WILL KEEP ACTIVITY GOING THROUGH FRIDAY NIGHT.
INSTABILITY SHOULD BE RATHER MEAGER WITH THE CLOUDS AND NORTHERLY
COMPONENT TO THE FLOW. THUNDERSTORMS ARE NOT EXPECTED TO BE
WIDESPREAD OR STRONG.
ON THE FOURTH OF JULY...THE SURFACE FRONT IS EXPECTED TO DRIFT
NORTHWARD ACROSS THE LOWER OHIO VALLEY...THEN MOVE NORTHEAST OF OUR
REGION ON SUNDAY. WEAK TROUGHING ALOFT WILL MAINTAIN RESIDENCE OVER
OUR AREA. POPS WILL REMAIN ABOUT 50 PERCENT THROUGH THE WEEKEND.
EARLY NEXT WEEK...THE MODELS REMAIN CONSISTENT WITH THE TREND TOWARD
HIGHER 500 MB HEIGHTS AND INCREASING SOUTHWEST LOW LEVEL FLOW.
DESPITE THE RISING HEIGHTS...SCATTERED STORMS ARE EXPECTED AS
SHORTWAVE ENERGY MOVING EAST/SOUTHEAST ACROSS THE UPPER MIDWEST AND
GREAT LAKES REGION WILL BRUSH PAST OUR REGION.
TEMPS AND DEW POINTS WILL CLIMB EVER SO SLOWLY DURING THE
PERIOD...FROM AROUND 80 FRIDAY TO THE UPPER 80S TUESDAY. OVERNIGHT
LOWS WILL RISE FROM THE UPPER 60S TO LOWER 70S.
&&
.AVIATION...
ISSUED AT 724 PM CDT TUE JUN 30 2015
SMOKE IN A LAYER BETWEEN 5K AND 20K FT WILL CONTINUE TO FLOW INTO
OUR REGION FOR ABOUT THE FIRST HALF OF THE TAF PERIOD...RESTRICTING
SLANT VSBYS. THERE IS A LIMITED POSSIBILITY THAT MID LEVEL ENERGY
MAY CAUSE A SHOWER OR TSTM TO DEVELOP OR MOVE INTO THE NERN QUADRANT
THIS EVENING. CIGS THERE SHOULD REMAIN VFR...AND ANY VSBY
RESTRICTIONS SHOULD BE BRIEF. BY MIDDAY WED...AN APPROACHING LOW
PRESSURE SYSTEM WILL GENERATE MORE SHOWERS AND A FEW TSTMS MAINLY
FOR THE NRN HALF OF THE AREA. OUTSIDE OF TSTMS...WINDS WILL BE QUITE
VARIABLE AND BELOW 10 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM...CN
LONG TERM...MY
AVIATION...DB
Hazardous weather outlook, Jun 30, 1:59 PM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT TUE JUN 30 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
159 PM CDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THROUGH TONIGHT. A
FEW STRONG OR BRIEFLY SEVERE THUNDERSTORMS CANNOT BE RULED OUT
MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS WILL BE
LOCALLY STRONG WINDS...HAIL AND VERY HEAVY RAIN. THE BEST CHANCE
WILL BE EAST OF A LINE FROM MOUNT VERNON ILLINOIS TO HOPKINSVILLE
KENTUCKY FOR STRONG THUNDERSTORM ACTIVITY.
FLOODING CONTINUES ON SEVERAL AREA RIVERS. PLEASE REFER TO THE
LATEST FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE WEDNESDAY AND
BECOME WIDESPREAD BY WEDNESDAY NIGHT...HEADING SOUTHEAST THURSDAY.
VERY HEAVY RAINFALL IS POSSIBLE WHICH MAY LEAD TO SOME FLOODING. THE
TRACK OF HIGHEST RAINFALL IS STILL UNCERTAIN. A FEW STRONG OR
ISOLATED SEVERE STORMS CANNOT BE RULED OUT...WITH WIND AND HAIL THE
PRIMARY HAZARDS. THE DAILY CHANCE OF THUNDERSTORMS WILL CONTINUE
INTO THE WEEKEND AND EARLY NEXT WEEK AS WELL.
RIVER FLOODING WILL CONTINUE. REFER TO THE FLOOD STATEMENTS FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MAINTAIN A BASIC WEATHER WATCH IN CASE THEIR
ACTIVATION IS REQUESTED.
Flood, Pike
- When
- July 1, 12:00 AM EST to July 27, 10:00 AM EST
- Where
- Pike County, Petersburg to 0.9 mi E of Ivy
- Cause
- Heavy Rain
- Property damage
- $2,000
- Crop damage
- $400,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Minor flooding continued along the White River from June through most of July. Low-lying woods and fields near the river were inundated. State Route 257 was flooded. Numerous Pike County roads were flooded, including County Roads 750N, 600N, and 1000E east of State Route 57. West of State Route 57, County Roads 250W, 400W, 675N, 700N, 1000W, 900W, 700W, and 775W were flooded. Low agricultural lands and low oil fields were inundated. Because it was agricultural season, significant crop damage occurred. River cabins were isolated by high water.
Flood, Gibson
- When
- July 1, 12:00 AM CST to July 29, 4:00 PM CST
- Where
- Gibson County, East Mt Carmel to 3.2 mi SE of East Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $3,000
- Crop damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.400, -87.730
Moderate flooding continued along the Wabash River from June through most of July. At the Mount Carmel river gage, the river crested at 25.8 feet in late June. Flood stage is 19 feet. Extensive lowland flooding occurred, inundating hundreds of acres of cropland. Numerous local river roads were flooded. Some mobile homes were moved out of the flood plain. Access to local camp sites and river cabins was blocked, but there was minimal impact to commercial activities. Some nearby oil fields were inaccessible.
Flood, Posey
- When
- July 1, 12:00 AM CST to July 30, 9:00 AM CST
- Where
- Posey County, 3.03 mi NNE of Savah to 3.58 mi WSW of New Harmony
- Cause
- Heavy Rain
- Crop damage
- $75,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.062, -87.962
Minor flooding continued along the Wabash River from June through most of July. Low-lying fields, woodlands, and some oil wells were flooded in the flood plain.
Flood, Gibson
- When
- July 1, 12:00 AM CST to July 4, 7:00 PM CST
- Where
- Gibson County, Patoka to 0.5 mi SSE of Wheeling
- Cause
- Heavy Rain
- Crop damage
- $50,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.420, -87.580
Minor flooding continued along the Patoka River from June into early July. Low-lying fields and woodlands near the river were inundated.
Flood, Gibson
- When
- July 1, 12:00 AM CST to July 28, 5:00 PM CST
- Where
- Gibson County, Hazleton to 2 mi N of Hazleton
- Cause
- Heavy Rain
- Property damage
- $3,000
- Crop damage
- $300,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.480, -87.530
Minor flooding continued along the White River from June through most of July. Because it was agricultural season, extensive flooding of river bottomlands caused significant crop damage. High water surrounded any residents in river cabins. Several streets and back roads were flooded and impassable. Oil fields were flooded. Flood gates were installed at Hazleton. A softball field was underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
- Hail and Damaging Wind in Montana, July 1, 2015$100,000 · 83 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589363, 589357, 589359, 589360, 589361.